ADVERTISEMENT

Q. I feel low after stopping my depression medicine. What can I do to help myself?

Answered by
Dr. Awadhesh P Singh Solanki
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Mar 15, 2017 and last reviewed on: Jul 23, 2021

Hi doctor,

When my father passed away, I was diagnosed with major depression and had been on medication Lexapro for about a year. My psychiatrist recently stopped my medications as I was feeling rather normal. Shortly, I came for holidays overseas hoping to become more relaxed and at ease. But, I am feeling more agitated, having sleep paralysis and constantly feeling down. I do not have any friends here to hang out. I am also stressed out because people call me thin and I am trying very hard to gain weight. I am now 43 kg, and my ideal weight should be 50 kg. I also feel down because of this. What can I do to help myself?

#

Hi,

Welcome to icliniq.com.

I can understand your situation.

  • You were taking Lexapro, which contains Escitalopram, since a long time. Sudden stopping of this drug causes withdrawal symptoms like poor sleep, low mood, loss of interest in cheerful activities, etc.
  • I will suggest you make yourself busy and take some sleep medicines like Clonazepam, Zolpidem, etc., for a week to overcome withdrawal effects of Lexapro.
  • If symptoms persist, then I will suggest you restart the medicine and slowly taper its dosage and then stop it completely. It is the actual scientific way to stop this medication.

For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I feel sad, cranky and tired. What can I do?

.. to be suffering from major depressive disorder. You need to take medication for your disorder and be active in your life. Try to do exercise daily like just go for a walk for 30 to 45 minutes, take good food, avoid junk food, get sound sleep at le...   Read full

Mirap and Clonazepam prescribed for anxiety and depression, Is it fine to take?

Age 40Y, Male, minor knee pain sometime ,TAK Tak Sound when sit on kness, no injury , Family Heridatory , suggest precaution in diet or medicine for future   Read full

Though I am on Stalopam, I am not getting sleep. What to do?

Age 40Y, Male, minor knee pain sometime ,TAK Tak Sound when sit on kness, no injury , Family Heridatory , suggest precaution in diet or medicine for future   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.